MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® I.C. FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® I.C. FOLEY CATHETER
Catalog Number 0165SI24
Medical Device Problem Code Dent in Material (2526)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/27/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The information provided by bd, represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product or procedural details to bd.H3 other text: the device was not returned.
 
Event or Problem Description
It was reported, that the foley catheter balloon not inflated evenly, prior to insertion.And this created leakage.This occurred, frequently and changed them every 5 days.When prior to this issue, they had changed them out every 2 weeks.Patient saw their urologist in february for annual exam.Doctor could offer no explanation anatomically.No changes with the patient.
 
Event or Problem Description
It was reported that the foley catheter balloon not inflated evenly prior to insertion, and this created leakage.This occurred frequently and changed them every 5 days when prior to this issue they had changed them out every 2 weeks.Patient saw their urologist in february for annual exam.Doctor could offer no explanation anatomically no changes with the patient.
 
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was returned.It is unknown whether the device had met relevant specifications.The product was used for urological care.It was unknown whether the product had caused the reported failure.A potential root cause for this failure could be user related (example: under-inflation during use)/ assembly of the balloon to the shaft/ uneven thickness of balloon.A review of the device history record did not show any problems or conditions that would have contributed to the reported issue.The instructions for use were found adequate and state the following: "cdc guidelines for appropriate indications for indwelling urethral catheter use: ¿ patient has acute urinary retention or bladder outlet obstruction ¿ need for accurate urine output measurements ¿ use for selected surgical procedures ¿ to assist in healing of open sacral or perineal wounds ¿ patient requires prolonged immobilization ¿ to improve comfort for end of life care proper techniques for urinary catheter insertion: - perform hand hygiene immediately before and after insertion - insert urinary catheters using aseptic technique and sterile equipment - use the smallest foley catheter possible, consistent with good drainage - document the indications for catheter insertion, date and time of catheter insertion, individual who inserted catheter, and date and time of catheter removal in the patient record proper techniques for urinary catheter maintenance: - secure the foley catheter.Use the statlock® foley stabilization device if provided - maintain a closed drainage system by utilizing pre-connected, sealed catheter-tubing junctions - maintain unobstructed urine flow and keep the catheter and collection tube free from kinking - keep the collection bag below the level of the bladder or hips at all times - empty the collection bag regularly using a separate, clean collection container for each patient * generally, drainage is accomplished by inserting the catheter through the urethra and into the bladder.However, drainage is sometimes accomplished by suprapubic or other placement of the catheter, such as nephrostomy tract." h11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the device was not returned.
 
Event or Problem Description
It was reported that the foley catheter balloon not inflated evenly prior to insertion, and this created leakage.This occurred frequently and changed them every 5 days when prior to this issue they had changed them out every 2 weeks.Patient saw their urologist in february for annual exam.Doctor could offer no explanation anatomically no changes with the patient.Per customer on 30apr2024, there was no patient injury or medical intervention needed.
 
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was returned.It is unknown whether the device had met relevant specifications.The product was used for urological care.It was unknown whether the product had caused the reported failure.A potential root cause for this failure could be user related (example: under-inflation during use)/ assembly of the balloon to the shaft/ uneven thickness of balloon.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "insert foley catheters only for appropriate indications and leave in place only as long as needed.Cdc guidelines for appropriate indications for indwelling urethral catheter use: ¿ patient has acute urinary retention or bladder outlet obstruction ¿ need for accurate urine output measurements ¿ use for selected surgical procedures ¿ to assist in healing of open sacral or perineal wounds ¿ patient requires prolonged immobilization ¿ to improve comfort for end of life care proper techniques for urinary catheter insertion: - perform hand hygiene immediately before and after insertion - insert urinary catheters using aseptic technique and sterile equipment - use the smallest foley catheter possible, consistent with good drainage - document the indications for catheter insertion, date and time of catheter insertion, individual who inserted catheter, and date and time of catheter removal in the patient record proper techniques for urinary catheter maintenance: - secure the foley catheter.Use the statlock® foley stabilization device if provided - maintain a closed drainage system by utilizing pre-connected, sealed catheter-tubing junctions - maintain unobstructed urine flow and keep the catheter and collection tube free from kinking - keep the collection bag below the level of the bladder or hips at all times - empty the collection bag regularly using a separate, clean collection container for each patient * generally, drainage is accomplished by inserting the catheter through the urethra and into the bladder.However, drainage is sometimes accomplished by suprapubic or other placement of the catheter, such as nephrostomy tract." correction: g.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the device was not returned.
 
Additional Manufacturer Narrative
Upon further review, bd has determined that this mdr event is not reportable.H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the foley catheter balloon not inflated evenly prior to insertion, and this created leakage.This occurred frequently and changed them every 5 days when prior to this issue they had changed them out every 2 weeks.Patient saw their urologist in february for annual exam.Doctor could offer no explanation anatomically no changes with the patient.Per customer on 30apr2024, there was no patient injury or medical intervention needed.Per sample received on 24may2023, it was noted that the 2 additional foley catheters was returned for evaluation.

Brand Name
BARDEX® I.C. FOLEY CATHETER
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key19106199
Report Number1018233-2024-02081
Device Sequence Number7705118
Product Code MJC
UDI-Device Identifier00801741016790
UDI-Public(01)00801741016790
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K910318
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number0165SI24
Device Lot NumberMYGY2895
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2024
Supplement Date Received by Manufacturer04/17/2024
05/08/2024
06/11/2024
Initial Report FDA Received Date04/15/2024
Supplement Report FDA Received Date04/18/2024
05/09/2024
06/19/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age50 YR
Patient SexMale